Alert archive / Alabama / Special Weather Statements in 2025

Special Weather Statement, NWS Mobile, AL

June 8, 2025Covington County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 8, 2025, 2:08 PM CDT for Covington County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2025, 2:08 PM CDT (19:08 UTC)
Expired
Jun 8, 2025, 3:00 PM CDT
In force
52 min
Issued by
NWS Mobile, AL
Hail
0.88 in
Wind
50

County Covington County, AL

The radar

The Ft Rucker radar (KEOX), 96 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

050 
WWUS84 KMOB 081908
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Sun Jun 8 2025
 
ALZ057-058-060-082000-
Butler AL-Covington AL-Crenshaw AL-
208 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BUTLER...SOUTHERN
CRENSHAW AND NORTHERN COVINGTON COUNTIES THROUGH 300 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Gantt, or 15 miles north of Andalusia, moving east
at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Opp, Dozier, and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3148 8667 3162 8661 3153 8619 3122 8620
TIME...MOT...LOC 1908Z 291DEG 26KT 3152 8655 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 8, 12:34 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 8, 12:34 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1234 PM CDT Sun Jun 8 2025

...New Aviation...

.DISCUSSION...
Issued at 323 AM CDT Sun Jun 8 2025

The leading edge of a mesoscale convective system moving through
central Alabama and east-central Mississippi will continue moving
east-southeastward early this morning. The latest CAMs have the
leading edge entering into our far northern zones by daybreak, but
also shows signs of it slowing down and breaking apart before it
even comes close to reaching Highway 84. However, we are expecting
a resurgence of storms late this afternoon through the overnight
period as the center of a large deep low pressure system moves
eastward along the U.S./Canada border, with a trough extending
southward approaching the Mississippi River on Monday.

Despite the cirrus canopy moving over our area this morning, it
will likely thin out resulting in adequate insolation and surface
heating. Therefore, we are anticipating an afternoon environment
full of significant MLCAPE values around 2,500 to 3,000j/kg. Deep
layer shear values however should only be in the 35 to 40 knot
range. SPC has our entire area in a Marginal Risk of severe
weather through tonight, and a few of the stronger storms may
exhibit bowing segments with gusty winds to 50 mph and hail up to
one inch in diameter. We are expecting similar environmental
conditions on Monday, but also higher rain chances. As a result,
SPC has much of our area in a Slight Risk of severe weather.

Very warm temperatures will persist with today's high temperatures
2 to 6 degrees above normal, ranging from 90 to 95 degrees interior
areas, around 90 degrees closer to the coast, with mid 80s at the
beaches and barrier islands. Apparent temperatures (heat indices)
should range from the upper 90s to as high as 105 degrees across
much of the area. Low temperatures tonight should be between 69
to 76 degrees, with upper 70s at the beaches and barrier islands.
These temps are around 5 to 10 degrees above normal. /22

Tuesday Through Saturday...

Deep upper-level troughing over the Great Lakes region begins to
lift northeastward by Tuesday night and into Wednesday as an upper
ridge builds in over the southeast US. Over our local area, the
active and diffluent westerly to northwesterly flow pattern, with
several embedded shortwaves moving through it, will continue
through early Wednesday. Several more rounds of showers and storms
are expected to develop during this Tuesday through Wednesday
morning timeframe as the shortwaves move across the area. Cannot
rule out at least one more MCS that may attempt to develop and
move through, bringing with it the risk for gusty winds. We will
monitor this closely over the coming days as we begin receiving
hi-res guidance.

By Thursday and through the remainder of the period, flow aloft
becomes southwesterly as the upper ridge builds to our east and a
southern-stream shortwave trough slowly pushes into the Lower
Mississippi River Valley. The presence of the upper ridge should
bring us back to a more typical summertime pattern, with scattered
to locally numerous pulse-type storms developing during the
afternoon and dissipating by the evening due to the loss of
daytime heating. However, with the upper trough just to our west,
rain chances may remain a bit higher than what we typically see in
the summer.

Highs on Tuesday and Wednesday will be in the mid to upper 80s.
Highs climb back into the upper 80s to low 90s for the remainder
of the period as rain chances taper down a bit. Lows through
Wednesday night will range from the upper 60s inland to the mid
70s along the coast. Lows increase to the low 70s inland to the
upper 70s along the coast by Thursday night. /96

&&

.AVIATION...
(18Z TAFS)
Issued at 1226 PM CDT Sun Jun 8 2025

SHRA/TSRA will develop late this afternoon across our interior
areas and across the coast with an east southeast movement 20 to
25 kts. Expect brief reductions in visibility (2 to 4 SM),
ceilings (down to IFR categories) and brief gusty winds in and
near any convection. Away from storms, Lowest cigs look to range
3-5 kft. Southwesterly to westerly winds from 5-10 knots will
continue across interior areas, and from 10-15 knots with gusts to
around 20 knots across our coastal zones this afternoon. /10

&&

.MARINE...
Issued at 300 PM CDT Sat Jun 7 2025

Small craft operators over the Gulf should exercise caution today
into Monday due to moderate westerly to southwesterly winds of
15-20 knots. An increase in coverage of showers and storms will
occur tonight through Thursday, and mariners should be on the
lookout as the stronger storms that will bring higher winds and
low visibilities. Mariners should also be on the lookout for the
potential of waterspouts during morning activity near the coast.
/22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      74  90  72  87  72  88  72  89 /  70  70  70  90  50  70  20  60
Pensacola   78  89  76  86  74  87  75  89 /  80  60  80  90  60  70  30  60
Destin      79  89  78  85  75  87  76  88 /  70  50  70  90  60  70  30  60
Evergreen   70  91  70  87  69  89  69  91 /  80  80  80  90  40  60  20  60
Waynesboro  70  89  69  86  68  89  69  91 /  60  80  70  80  30  60  20  60
Camden      69  86  68  84  67  87  69  90 /  70  90  80  70  30  50  20  50
Crestview   72  91  71  88  69  90  70  92 /  80  50  70  90  40  70  20  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 8, 12:04 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
1204 PM CDT Sun Jun 8 2025

ALZ053>055-081745-
Clarke AL-Wilcox AL-Monroe AL-
1204 PM CDT Sun Jun 8 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL MONROE...
NORTHEASTERN CLARKE AND WILCOX COUNTIES THROUGH 1245 PM CDT...

At 1204 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Dannelly Reservoir to near
Wayne. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Camden, Pine Hill, Vredenburgh, and Yellow Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3220 8736 3220 8733 3214 8728 3214 8725
      3212 8726 3208 8719 3205 8718 3205 8686
      3196 8686 3196 8691 3189 8691 3176 8759
      3199 8780 3200 8763 3213 8762 3213 8752
      3221 8752 3224 8739
TIME...MOT...LOC 1704Z 285DEG 25KT 3218 8732 3212 8776

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 8, 12:55 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 PM CDT Sun Jun 8 2025

ALZ054-055-057-081845-
Wilcox AL-Monroe AL-Butler AL-
1255 PM CDT Sun Jun 8 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BUTLER...
NORTHEASTERN MONROE AND SOUTHEASTERN WILCOX COUNTIES THROUGH 145 PM
CDT...

At 1255 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles east of Camden to 4 miles northwest of
Vredenburgh. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Camden, Beatrice, Vredenburgh, and Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3193 8673 3171 8702 3172 8705 3168 8706
      3164 8712 3182 8750 3183 8750 3205 8729
TIME...MOT...LOC 1755Z 281DEG 28KT 3200 8720 3186 8738

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 8, 1:51 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
151 PM CDT Sun Jun 8 2025

ALZ058-081915-
Crenshaw AL-
151 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CRENSHAW COUNTY THROUGH
215 PM CDT...

At 150 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Brantley, or 7 miles southwest of Luverne, moving
southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brantley and Glenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3153 8616 3153 8620 3149 8619 3161 8645
      3173 8640 3169 8615 3166 8615 3166 8616
      3165 8616 3163 8618 3162 8618 3162 8615
      3154 8614
TIME...MOT...LOC 1850Z 292DEG 30KT 3163 8635

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 8, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Sun Jun 8 2025

ALZ057-058-060-082000-
Butler AL-Covington AL-Crenshaw AL-
208 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BUTLER...SOUTHERN
CRENSHAW AND NORTHERN COVINGTON COUNTIES THROUGH 300 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Gantt, or 15 miles north of Andalusia, moving east
at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Opp, Dozier, and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3148 8667 3162 8661 3153 8619 3122 8620
TIME...MOT...LOC 1908Z 291DEG 26KT 3152 8655

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:28 AM CDTRip Current StatementMOBBaldwin, Mobile48 hr
Jun 8, 12:04 PM CDTSpecial Weather StatementMOBWilcox41 min
Jun 8, 12:12 PM CDTSevere Thunderstorm WarningMOBWilcox48 min
Jun 8, 12:55 PM CDTSpecial Weather StatementMOBWilcox50 min
Jun 8, 1:03 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe, Wilcox42 min
Jun 8, 1:43 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington34 min
Jun 8, 1:51 PM CDTSpecial Weather StatementMOBCrenshaw24 min
Jun 8, 2:13 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw47 min
Jun 8, 2:37 PM CDTSpecial Weather StatementMOBCovington38 min
Jun 8, 2:58 PM CDTSevere Thunderstorm WarningMOBCovington47 min
Jun 8, 3:08 PM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington5 days
Jun 8, 3:09 PM CDTRiver Flood WarningMOBClarke, Washington5 days
Jun 8, 6:13 PM CDTSpecial Weather StatementMOBWashington47 min
Jun 8, 6:26 PM CDTSevere Thunderstorm WarningMOBClarke, Washington34 min
Jun 8, 6:44 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia31 min
Jun 8, 6:57 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe16 min
Jun 8, 6:28 PM CDTSpecial Weather StatementMOBOkaloosa47 min
Jun 8, 4:37 PM CDTSpecial Weather StatementMOBStone23 min
Jun 8, 4:42 PM CDTSevere Thunderstorm WarningMOBGeorge, Perry, Stone48 min
Jun 8, 5:29 PM CDTSevere Thunderstorm WarningMOBGeorge, Stone17 min

Nearby

Special Weather Statements in Alabama, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.